Aa
A
A
Close
Avatar universal
How long do beta blocker effects linger?
My BP was well-controlled on 100 mg Losartin and 7.5 mg Amlodipine, averaging around 125/68.

At peak exertion, during a treadmill stress test recently, my systolic BP reached 215. My cardiologist subbed 5 mg Nebivolol for the Amlodipine due to what he described as exercise-related hypertension. I took this medication for a week and experienced a range of unpleasant side effects, including exhaustion, significant depression and reduced heart rate (mid-60s, compared with my normal mid-80s).

I've been off the Nebivolol for five days, but I'm still experiencing these side effects. My heart rate has only come back to about 67-68.

Given the half-life of this drug and the fact that I only took it for a week, these side effects seem excessive.

Has anyone here had a similar experience? I see my cardiologist again on Tuesday, but in the meantime, I'm having a tough time concentrating at work and I'm very concerned.

Many thanks.
Cancel
1 Answers
Page 1 of 1
Avatar universal
Hi there, The Beta Blockers do tend to have a re bound effect if stopped abruptly rather than gradually. A slower weening off helps but you may still get racing heart and other symptoms.

It should settle down over a couple of weeks at most.

I had a similar story on a much higher dose, and ended up stuck on a small dose every second day still!

All should be fine for you
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Healthy Living Answerers
Blank
BloodPressure Tracker
Keep track of your blood pressure
Start Tracking Now
Recent Activity
Avatar universal
Blank
Saul1935 is ...male,76,tempe,az memb... Comment
Sep 03
Avatar universal
Blank
Avatar universal
Blank
dealhunter7379 joined this community
Welcome them!
Sep 03
High Blood Pressure / Hypertension Community Resources